Alabama, 2010

Flash Flooding and Damaging Winds in Alabama, June 9, 2010

June 9, 2010 · NWS HUN · 7 events in 3 counties and zones

Extreme instability in northwest Alabama interacted with an outflow boundary from earlier thunderstorms to produce another cluster of severe thunderstorms that tracked east through all of north Alabama. The storms produced moderate damage to trees and power lines along with isolated flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$46,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Extreme instability in northwest Alabama interacted with an outflow boundary from earlier thunderstorms to produce another cluster of severe thunderstorms that tracked east through all of north Alabama. The storms produced moderate damage to trees and power lines along with isolated flash flooding. Local rainfall amounts exceeded 3.5 inches in northern portions of Madison County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 9, 2:23 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 9, 2:23 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
323 PM CDT WED JUN 9 2010

.MESOSCALE UPDATE...
MUCH OF THE WEATHER THE NEXT 2 DAYS WILL BE PRIMARILY DRIVEN BY
THE MESOSCALE AND THERMODYNAMICS OF THE ATMO. SYNOPTICALLY...AS
NOTED YDA...DEEP LAYER CONFLUENCE IS AIDING OVERALL CONVERGENCE
AND LIFT THROUGH THE TN VALLEY REGION. THE AIRFLOW IS A BIT MORE
ANTICYCLONIC/SUBSIDENT IN THE WAKE OF THE MORNING/EARLY AFTN MCS.
HOWEVER...ISENTROPIC LIFT WILL INCREASE RAPIDLY AGAIN THIS EVENING
ATOP AN OUTFLOW/COLD COOL OVER NRN AL/SRN TN. THIS AIR HAS
MODIFIED GREATLY THE LAST 2 HOURS...SO CANNOT TOTALLY RULE OUT NEW
DEVELOPMENT HERE AS WELL. HOWEVER...THE FOCUS SHOULD BE ALONG AN
OUTFLOW BOUNDARY THAT IS STILL IDENTIFIABLE VIA VIS IMAGERY/THETA-E
GRADIENT NEAR THE I-20 CORRIDOR THEN WNW INTO NRN MS. THE AIRMASS IS
EXTREMELY UNSTABLE ACROSS NRN MS INTO WRN/MIDDLE TN WITH SB-CAPES
AOA 4000 J/KG IN SOME AREAS. NEW CONVECTION IS FIRING IN NRN MS AND
SHOULD EXPAND INTO ANOTHER MCS THIS EVENING ACROSS NWRN AL INTO
MIDDLE TN. THE MCS ORGANIZING W OF NASHVILLE MAY TRY TO BUILD SWD
INTO SRN MIDDLE TN AS WELL...OR AN OUTFLOW COULD ALSO DROP S. THE
MAIN THREATS CONTINUE TO BE DAMAGING WINDS...WITH ANY HAIL THREAT
MORE MARGINAL.

.SHORT TERM...THURSDAY THROUGH SUNDAY...
FORTUNATELY...THE UPPER LOW/MCS COMBO HEADING TOWARD THE ARKLATEX
SHOULD TAKE A PATH MAINLY TO OUR W THRU THU. HOWEVER...CONFLUENT
FLOW WILL REMAIN ADJACENT WITH AMPLE MOISTURE TRANSPORT/THETA-E ADV
AIMED AT THE SHOALS INTO MIDDLE TN. THIS IS THE MOST FAVORED AREA
FOR TS ON THURSDAY...BUT WE WILL KEEP POPS LIKELY AREAWIDE GIVEN QPF
SIGNALS PAINTED BY THE MODELS...AND EXPECTED REPEAT MCS EPISODES
LIKELY WITH ANY W-E OUTFLOW BOUNDARY POSNS.

A HEAT EPISODE IS BECOMING MORE LIKELY OVER THE WEEKEND. THE 5H
RIDGE IS PROGGED TO BUILD TO 595DKM OVER THE DEEP SOUTH...WITH 8H
TEMPS OF 19-20C EXPECTED BOTH SAT-SUN. DEW POINTS ARE PROGGED TO
LOWER A BIT DUE TO DEEPER MIXING...WHICH COULD SAVE US FROM 100+
HEAT INDICES. WE WON'T RULE OUT ISOLD/SCT AFTN PULSE
CONVECTION...BUT IT CERTAINLY WILL BECOME LESS LIKELY DUE TO A
GROWING SUBSIDENCE INVERSION. THE HWO ADDRESSES THE HEAT
ATTM...BUT AN SPS MAY BE NEEDED IN THE NEXT DAY OR SO.

.LONG TERM...MONDAY THROUGH WEDNESDAY...
MODELS HAVE SLOWED THE PROGRESSION OF A COLD FRONT INTO THE AREA
UNTIL LATE MONDAY. WITH SURFACE HIGH PRESSURE IN PLACE...AN
UPPER/SURFACE LOW WILL PASS THROUGH THE GREAT LAKES REGION AND THE
ASSOCIATED COLD FRONT WILL STRUGGLE TO MAKE ITS WAY THROUGH THE
AREA. WITH THE APPROACH OF THIS FRONT EXPECT MORE WIDESPREAD RAIN
AND THUNDERSTORMS ALONG THE TROUGH AXIS. WINDS WILL SHIFT FROM AN
EASTERLY DIRECTION TO A NORTHERLY DIRECTION BRINGING HIGH
TEMPERATURES INTO THE MID/UPPER 80S AND LOWS IN THE LOWER/MID 60S.
ON WEDNESDAY HIGH PRESSURE WILL BUILD IN FROM THE WEST AND TAKE
HOLD OVER NORTHERN ALABAMA BRINGING BACK WARMER TEMPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    73  90  71  92  73 /  40  70  30  30  10
SHOALS        72  91  72  94  72 /  40  70  30  20  10
VINEMONT      69  89  72  92  71 /  40  70  30  20  10
FAYETTEVILLE  74  88  70  90  70 /  40  70  30  30  10
ALBERTVILLE   70  89  71  91  71 /  40  70  30  30  10
FORT PAYNE    69  89  70  91  70 /  40  70  30  30  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

MESOSCALE...KULA
SHORT TERM...KULA
LONG TERM...DAP
Hazardous weather outlook, Jun 9, 1:30 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CDT WED JUN 9 2010

ALZ001>010-016-TNZ076-096-097-100300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
230 PM CDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS EVENING AND TONIGHT...

SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO
DEVELOP THIS AFTERNOON ESPECIALLY IN NORTHWEST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE. DAMAGING WINDS...SMALL HAIL...AND FLASH FLOODING
WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED THURSDAY AND FRIDAY AND AGAIN ON MONDAY AND TUESDAY.
SOME STORMS MAY BE STRONG AND CAPABLE OF PRODUCING GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

WITH HEAT AND HIGH HUMIDITY BUILDING OVER THE AREA SATURDAY AND
SUNDAY...HEAT INDEX VALUES APPROACHING 105 DEGREES WILL BE
POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

CA

In the hours before

Local storm report, Jun 9, 12:35 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
135 PM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     12 W MOULTON            34.46N 87.48W
06/09/2010                   LAWRENCE           AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON COUNTY ROAD 23 IN MOUNT HOPE.

0908 AM     TSTM WND DMG     5 SW TRINITY            34.55N 87.16W
06/09/2010                   LAWRENCE           AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON COUNTY ROADS 327 AND 434 NEAR
            CADDO. TIME ESTIMATED BY RADAR.

0910 AM     TSTM WND DMG     4 SW TRINITY            34.55N 87.13W
06/09/2010                   LAWRENCE           AL   EMERGENCY MNGR

            A TREE WAS BLOWN ONTO POWER LINES ON COUNTY ROAD 316.

0912 AM     TSTM WND GST     5 WSW TRINITY           34.57N 87.17W
06/09/2010  M48.00 MPH       LAWRENCE           AL   MESONET

            A LAWRENCE COUNTY MESONET STATION MEASURED A 48 MPH WIND
            GUST.

0929 AM     TSTM WND DMG     4 SW TRINITY            34.57N 87.14W
06/09/2010                   LAWRENCE           AL   BROADCAST MEDIA

            SEVERAL TREE LIMBS WERE BLOWN DOWN IN CADDO.

0929 AM     HAIL             4 SW TRINITY            34.57N 87.14W
06/09/2010  E0.50 INCH       LAWRENCE           AL   BROADCAST MEDIA

            DIME SIZED HAIL WAS REPORTED IN CADDO.

1055 AM     TSTM WND DMG     3 NNE CROSSVILLE        34.32N 85.97W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON CR 42 AND CR 46, AND MOORES
            CROSSROADS. TIME ESTIMATED BY RADAR.

1120 AM     TSTM WND GST     2 NW FORT PAYNE         34.47N 85.72W
06/09/2010  M44.00 MPH       DEKALB             AL   AWOS

            AT FORT PAYNE ISBELL FIELD.

1120 AM     TSTM WND DMG     3 SW FORT PAYNE         34.43N 85.73W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            POWER LINES WERE DOWN DUE TO TREE LIMBS. TIME ESTIMATED
            BY RADAR AND NEARBY AWOS OBSERVATION.

1138 AM     LIGHTNING        6 SE HENAGAR            34.57N 85.68W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            *** 1 INJ *** MALE STRUCK BY LIGHTNING. PERSON WAS UNDER
            A TREE. EXTENT OF INJURIES UNKNOWN AT THIS TIME.

1149 AM     NON-TSTM WND DMG 6 SSE FORT PAYNE        34.37N 85.66W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON HIGHWAY 176 NEAR CR 255.
            SUSPECTED WAKE LOW WINDS.

&&

KULA
Local storm report, Jun 9, 12:50 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     12 W MOULTON            34.46N 87.48W
06/09/2010                   LAWRENCE           AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON COUNTY ROAD 23 IN MOUNT HOPE.

0908 AM     TSTM WND DMG     5 SW TRINITY            34.55N 87.16W
06/09/2010                   LAWRENCE           AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON COUNTY ROADS 327 AND 434 NEAR
            CADDO. TIME ESTIMATED BY RADAR.

0910 AM     TSTM WND DMG     4 SW TRINITY            34.55N 87.13W
06/09/2010                   LAWRENCE           AL   EMERGENCY MNGR

            A TREE WAS BLOWN ONTO POWER LINES ON COUNTY ROAD 316.

0912 AM     TSTM WND GST     5 WSW TRINITY           34.57N 87.17W
06/09/2010  M48.00 MPH       LAWRENCE           AL   MESONET

            A LAWRENCE COUNTY MESONET STATION MEASURED A 48 MPH WIND
            GUST.

0929 AM     HAIL             4 SW TRINITY            34.57N 87.14W
06/09/2010  E0.50 INCH       LAWRENCE           AL   BROADCAST MEDIA

            DIME SIZED HAIL WAS REPORTED IN CADDO.

0929 AM     TSTM WND DMG     4 SW TRINITY            34.57N 87.14W
06/09/2010                   LAWRENCE           AL   BROADCAST MEDIA

            SEVERAL TREE LIMBS WERE BLOWN DOWN IN CADDO.

1047 AM     TSTM WND DMG     2 NNW HENAGAR           34.66N 85.75W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON LEES CHAPEL ROAD. TIME IS RADAR
            ESTIMATED BASED ON GUST FRONT PASSAGE.

1055 AM     TSTM WND DMG     3 NNE CROSSVILLE        34.32N 85.97W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON CR 42 AND CR 46, AND MOORES
            CROSSROADS. TIME ESTIMATED BY RADAR.

1120 AM     TSTM WND DMG     3 SW FORT PAYNE         34.43N 85.73W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            POWER LINES WERE DOWN DUE TO TREE LIMBS. TIME ESTIMATED
            BY RADAR AND NEARBY AWOS OBSERVATION.

1120 AM     TSTM WND GST     2 NW FORT PAYNE         34.47N 85.72W
06/09/2010  M44.00 MPH       DEKALB             AL   AWOS

            AT FORT PAYNE ISBELL FIELD.

1138 AM     LIGHTNING        6 SE HENAGAR            34.57N 85.68W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            *** 1 INJ *** MALE STRUCK BY LIGHTNING. PERSON WAS UNDER
            A TREE. EXTENT OF INJURIES UNKNOWN AT THIS TIME.

1149 AM     NON-TSTM WND DMG 6 SSE FORT PAYNE        34.37N 85.66W
06/09/2010                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON HIGHWAY 176 NEAR CR 255.
            SUSPECTED WAKE LOW WINDS.

&&

KULA
Special weather statement, Jun 9, 2:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
344 PM CDT WED JUN 9 2010

ALZ001-092100-
LAUDERDALE-
344 PM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LAUDERDALE
COUNTY UNTIL 400 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM BETWEEN WATERLOO AND THE TENNESSEE STATE
BORDER...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  THREET.
  RURAL WESTERN LAUDERDALE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3502 8767 3498 8765 3489 8800 3491 8802
      3489 8810 3492 8814 3502 8818
TIME...MOT...LOC 2044Z 249DEG 23KT 3498 8804

JE
Special weather statement, Jun 9, 3:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
416 PM CDT WED JUN 9 2010

ALZ001-092200-
LAUDERDALE-
416 PM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LAUDERDALE
COUNTY UNTIL 430 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR 5 MILES SOUTH OF WALNUT GROVE TENNESSEE...
OR 15 MILES NORTHEAST OF IUKA...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RURAL WESTERN LAUDERDALE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8787 3490 8802 3491 8804 3490 8806
      3490 8808 3500 8820 3502 8819 3502 8789
TIME...MOT...LOC 2115Z 225DEG 20KT 3500 8805

JE
Special weather statement, Jun 9, 3:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
416 PM CDT WED JUN 9 2010

ALZ001-092130-
LAUDERDALE-
416 PM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LAUDERDALE
COUNTY UNTIL 430 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR 5 MILES SOUTH OF WALNUT GROVE TENNESSEE...
OR 15 MILES NORTHEAST OF IUKA...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RURAL WESTERN LAUDERDALE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8787 3490 8802 3491 8804 3490 8806
      3490 8808 3500 8820 3502 8819 3502 8789
TIME...MOT...LOC 2115Z 225DEG 20KT 3500 8805

JE
Special weather statement, Jun 9, 3:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CDT WED JUN 9 2010

ALZ001-002-092230-
COLBERT-LAUDERDALE-
454 PM CDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN COLBERT AND
EXTREME SOUTH CENTRAL LAUDERDALE COUNTIES UNTIL 530 PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW BETHEL...OR 5 MILES SOUTHWEST OF
TUSCUMBIA...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COLBERT HEIGHTS.
  TUSCUMBIA.
  MUSCLE SHOALS...SHEFFIELD.
  FLORENCE.

IF ON OR NEAR THE TENNESSEE RIVER BETWEEN THE MOUTH OF CYPRESS CREEK
AND THE MOUTH OF TOWN CREEK...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&

LAT...LON 3469 8750 3457 8779 3457 8781 3471 8792
      3487 8765
TIME...MOT...LOC 2153Z 237DEG 9KT 3469 8777

JE

The radar

The Columbus AFB radar (KGWX), 107 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Colbert

When
June 9, 4:00 PM CST to 4:30 PM CST
Where
Colbert County, 0.38 mi WSW of Valdosta to 1 mi S of Muscle Shoals
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.718, -87.727

Trees and power lines were reported from Tuscumbia to Muscle Shoals. Several trees fell on houses, causing some structural damage. Some locations where trees were reported down included Old Lee Highway, Hill Ave, Grove Ave, W Brighton, Clark Street, State Street, Courtland Ave, and Portage Ave.

Thunderstorm Wind, Lauderdale

When
June 9, 4:45 PM CST to 4:55 PM CST
Where
Lauderdale County, 1.41 mi NW of Rogersville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
34.846, -87.295

Trees were reported blown down on CR 55 in Rogersville.

Thunderstorm Wind, Madison

When
June 9, 5:30 PM CST to 5:40 PM CST
Where
Madison County, 1.01 mi N of Oakwood College
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
34.765, -86.631

Trees and power lines were blown down on Grizzard road in northwest Huntsville.

Thunderstorm Wind, Madison

When
June 9, 5:52 PM CST to 6:02 PM CST
Where
Madison County, 1.38 mi S of Elkwood
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.960, -86.730

A sixty mph wind gust was reported in the Bobo community.

Flash Flood, Madison

When
June 9, 5:54 PM CST to 7:54 PM CST
Where
Madison County, 2.36 mi NW of Normal to 1.54 mi WNW of Normal
Cause
Heavy Rain
Reported by
Public
Coordinates
34.800, -86.614

Up to 6 inches of water reported over Winchester road approximately 2 miles north of Huntsville.

Thunderstorm Wind, Madison

When
June 9, 6:15 PM CST to 6:25 PM CST
Where
Madison County, 0.69 mi S of Huntsville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.720, -86.620

A 60 mph wind gust was estimated by a spotter near Chapman Middle School in northeast Huntsville.

Flash Flood, Madison

When
June 9, 6:15 PM CST to 8:15 PM CST
Where
Madison County, 1.53 mi ENE of Nebo to 1.29 mi ENE of Nebo
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.781, -86.747

Six inches of water was reported covering Harbin road near High Green Drive in Monrovia. The westbound lane was reported impassible near this intersection.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242344, 242361, 242362, 242363, 242384, 242365, 242386.